MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTR71, KII 12X150 Z-THR OPT SEP SYS 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTR71, KII 12X150 Z-THR OPT SEP SYS 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTR71
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: "lap sleeve gastrectomy".Event description: "patient weight could have been a factor, as we were doing a bariatric procedure.Trocar snapped in half while dr.[name]" "patient is recovering from surgery with no ill-effects resulting from the incident." no materials were left in the patient.Product is available for return.Additional information received via email on 07may2021 from applied medical account manager: "the trocar snapped upon entry." "the cannula snapped in half (splintered) at about the middle.It was a ctr71 (150mm).Part of the cannula was still inside of the patients abdominal wall and was difficult to retrieve.A new trocar was inserted and the case continued with no addition issues." intervention: the trocar was removed from the patient.A new trocar was inserted to complete the case.Patient status: no patient injury, "patient is recovering from surgery with no ill-effects resulting from the incident.".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a fractured cannula.The wall thickness of the cannula shaft was uneven and did not meet specifications.Based on the condition of the returned unit and the description of the event, it is likely that the cannula fracture was caused by the uneven cannula shaft wall thickness, which occurred during the injection molding process of the cannula.
 
Event or Problem Description
Procedure performed: "lap sleeve gastrectomy" event description: "patient weight could have been a factor, as we were doing a bariatric procedure.Trocar snapped in half while dr.[name]" "patient is recovering from surgery with no ill-effects resulting from the incident." no materials were left in the patient.Product is available for return.Additional information received via email on 07may2021 from applied medical account manager: "the trocar snapped upon entry." "the cannula snapped in half (splintered) at about the middle.It was a ctr71 (150mm).Part of the cannula was still inside of the patients abdominal wall and was difficult to retrieve.A new trocar was inserted and the case continued with no addition issues." intervention: the trocar was removed from the patient.A new trocar was inserted to complete the case.Patient status: no patient injury, "patient is recovering from surgery with no ill-effects resulting from the incident.".

Brand Name
CTR71, KII 12X150 Z-THR OPT SEP SYS 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key11814367
Report Number2027111-2021-00489
Device Sequence Number3747825
Product Code GCJ
UDI-Device Identifier00607915125042
UDI-Public(01)00607915125042(17)240211(30)01(10)1406386
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2024
Device Model NumberCTR71
Device Catalogue Number101470675
Device Lot Number1406386
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1